MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 15X40; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD PTA F7 110 15X40; DILATOR, ESOPHAGEAL
Model Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, the maxi ld balloon catheter ruptured at six atmospheres (6atm).There was no patient injury.The lesion was the abdominal aorta which had ninety percent (90%) stenosis and was not calcified.A maxi ld balloon was inserted after a guidewire crossed the lesion.The maxi ld balloon was delivered to the lesion.It was used per the instruction for use (ifu).However, the pressure was not raising after the maxi ld balloon was inflated at 6atm.Therefore, the maxi ld balloon was removed from the patient and confirmed the balloon rupture.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17729387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of ninety percent stenosis may have contributed to the reported event.This narrowing of the vessel makes it difficult for the catheter to cross the lesion, it is likely that when attempting to cross, the balloon material was damaged.However, without the return of the device we are unable to draw a clinical conclusion between the device and reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During use, the maxi ld balloon catheter ruptured at six atmospheres (6 atm).There was no patient injury.The lesion was the abdominal aorta which had ninety percent (90%) stenosis and was not calcified.A maxi ld balloon was inserted after a guidewire crossed the lesion.The maxi ld balloon was delivered to the lesion.It was used per the instruction for use (ifu).However, the pressure was not raising after the maxi ld balloon was inflated at 6 atm.Therefore, the maxi ld balloon was removed from the patient and confirmed the balloon rupture.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device will not be returned for analysis due to infectious disease.No other information was provided.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key8543933
Report Number9616099-2019-02873
Device Sequence Number373964
Product Code KNQ
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number4161540L
Device Catalogue Number4161540L
Device Lot Number17729387
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1